Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 15, NWS Hastings, NE

May 22, 20076 counties in Nebraska; 4 counties in Kansas

NWS Hastings, NE issued this wind advisory at May 22, 2007, 3:31 AM CDT for 6 counties in Nebraska; 4 counties in Kansas. It took effect at May 22, 2007, 11:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 22, 2007, 3:31 AM CDT (08:31 UTC)
In effect from
May 22, 2007, 11:00 AM CDT
Expired
May 22, 2007, 2:19 PM CDT
In force
3 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 220831
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
331 AM CDT TUE MAY 22 2007


KSZ006-007-018-019-NEZ064-076-077-085>087-221700-
/O.NEW.KGID.WI.Y.0015.070522T1600Z-070523T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...YORK...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
331 AM CDT TUE MAY 22 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTH WINDS WILL INCREASE LATE THIS MORNING TO 25 TO 35 MPH AND
GUST TO 45 MPH. THE WINDS WILL REMAIN STRONG THROUGH THE
AFTERNOON...AND THEN WILL DECREASE DURING THE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGID 221637 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1137 AM CDT TUE MAY 22 2007

KSZ006-007-018-019-NEZ064-076-077-085>087-230000-
/O.CON.KGID.WI.Y.0015.000000T0000Z-070523T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...YORK...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
1137 AM CDT TUE MAY 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

SOUTH WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH POSSIBLE. THESE STRONG WINDS ARE THEN EXPECTED
TO EASE BELOW ADVISORY CRITERIA BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 221919
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
219 PM CDT TUE MAY 22 2007

KSZ006-007-018-019-NEZ064-076-077-085>087-222030-
/O.CAN.KGID.WI.Y.0015.000000T0000Z-070523T0000Z/
SMITH-JEWELL-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE...
BELOIT...YORK...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...
NELSON...HEBRON
219 PM CDT TUE MAY 22 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH SOUTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO
40 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THIS
AFTERNOON...ADVISORY LEVEL WIND SPEEDS ARE NO LONGER EXPECTED.
BASED ON THESE CONDITIONS...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at May 22, 3:22 AM CDT, 9 minutes earlier.

Area forecast discussion, May 22, 3:22 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT TUE MAY 22 2007

.DISCUSSION...FOCUS IS ON THUNDERSTORMS AND POTENTIAL FOR SEVERE
WEATHER TODAY THROUGH TONIGHT.

SHOWERS AND THUNDERSTORM ACTIVITY FROM WESTERN NEBRASKA CONTINUES TO
SPREAD EAST NORTHEAST INTO OUR WESTERN AND NORTHERN CWA EARLY THIS
MORNING.  CONVECTION WAS MORE ISOLATED TO SCATTERED IN NATURE EAST
OF THE MAIN LINE...AND OVERALL EXPECT THIS ACTIVITY WILL PERSIST
INTO THE EARLY MORNING HOURS AIDED BY A 50 TO 60KT LOWLEVEL JET AND
OUR WESTERN CWA IS IN AN AXIS OF MU CAPES NEAR 1000 J/KG.

EXPECT CONVECTION WILL WIND DOWN THIS MORNING...WITH A LULL FOR A
FEW HOURS...THEN REDEVELOPMENT IS EXPECTED THIS AFTERNOON ALONG AND
AHEAD OF A COLD FRONTAL BOUNDARY APPROACHING OUR WESTERN CWA AROUND
21Z.  THE FRONTAL BOUNDARY IS IN ASSOCIATION WITH A POTENT UPPER LOW
PRESSURE SYSTEM IN IDAHO WHICH WILL PUSH EAST INTO WYOMING DURING
THE DAY.  AHEAD OF THE APPROACHING BOUNDARY...THETA E RIDGE AXIS WILL
BE IN PLACE ACROSS OUR CWA.  SURFACE DPS INCREASE TO THE LOW TO MID
60S...WHILE H85 DPS AVERAGE NEAR 15C.  SURFACE BASED CAPES ARE
PROGGED NEAR 3000 J/KG ACROSS OUR WESTERN CWA WITH LITTLE OR
WEAKENING CIN.  LOWLEVEL SHEAR ALONG THE FRONTAL ZONE AVERAGES 30 TO
40KTS WITH DEEP LAYER SHEAR AVERAGING 40 TO 50KTS.  CONVECTIVE MODE
SHOULD FAVOR LINEAR DEVELOPMENT ALONG THE FRONTAL BOUNDARY
OVERALL...AND DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY
HAZARDS.  A FEW SUPERCELLS MAY ALSO DEVELOP ON THE SOUTHERN END OF
THE LINE OR JUST AHEAD OF THE MAIN LINE...PARTICULARLY IN OUR
SOUTHWEST CWA IN ENHANCED AREA OF INSTABILITY IN PROXIMITY TO THE
SURFACE LOW POSITION...AND TOR THREAT CANNOT BE COMPLETLEY RULED
OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH POTENTIAL
FOR TRAINING TSTM ACTIVITY IN MOISTURE RICH REGIME WITH PRECIPITABLE
WATER VALUES RANGING FROM 1 TO 2 INCHES OR 100 TO 150 PERCENT OF
NORMAL.

IN ADDITION TODAY...TIGHT SURFACE GRADIENT AHEAD OF APPROACHING
FRONTAL BOUNDARY AND GOOD MIXING REGIME WILL RESULT IN VERY WINDY
CONDITIONS TODAY...ESPECIALLY IN OUR SOUTHEAST COUNTIES IN CORRIDOR
OF STRONG MID LEVEL WINDS.  FORECAST SOUNDINGS INDICATE MIXING
POTENTIAL TO H85 OR ABOVE TODAY...AND A WIND ADVISORY WILL BE ISSUED
FOR THIS AREA.

THE PROGRESSION OF THE MID LEVEL TROUGH AXIS HAS SLOWED...THEREBY
GIVING A LONGER DURATION FOR PCPN CHANCES WHICH HAS BEEN EXTENDED
INTO WEDNESDAY NIGHT...UNTIL THE TROUGH AXIS PASSES.  STRONG
FRONTOGENETIC FORCING IS INDICATED WEDNESDAY INTO WEDNESDAY NIGHT IN
THE H85 TO H7 LAYER AND THE H85 TO H5 LAYER...PARTICULARLY IN OUR SOUTHEAST
COUNTIES IN PROXIMITY TO THE BAROCLINIC ZONE. THE GFS IS MORE
ROBUST IN DEPICTING THIS THAN THE NAM...HOWEVER IT IS SUPPORTED BY
SREF...UKMET...AND THE SLOWER SOLUTIONS HAVE SEEMED TO VERIFY
BETTER LATELY.

TEMPERATURES HAVE BEEN TWEAKED SLIGHTLY WITH AN OVERALL PREFERENCE
TO REMAIN BELOW GUIDANCE NUMBERS.

&&

.AVIATION...LINE OF STORMS HAS A CHANCE OF MAKING IS FAR ENOUGH
EAST IN A FEW HOURS TO INCLUDE IN THE TAF. I LIKE THE SLOWER GFS
SOLUTION FOR ARRIVAL OF PRECIPITATION FOR TOMORROW AND WENT WITH A
LATER ARRIVAL OF 00Z IN THE TAF. ONCE STORMS ARRIVE TUESDAY
EVENING...WIND COULD BE GUSTY AND ERRATIC.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NEZ064-076-077-085>087.

KS...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR KSZ006-007-018-019.

&&
Hazardous weather outlook, May 21, 8:14 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT MON MAY 21 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
221200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
814 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STORMS ARE NOT EXPECTED TO
BECOME SEVERE...HOWEVER THEY MAY PRODUCE HAIL UP TO THE SIZE OF
DIMES...AND WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. SOME
THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 22, 1:13 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
113 AM CDT TUE MAY 22 2007

NEZ046-061-220645-
BUFFALO-SHERMAN-
113 AM CDT TUE MAY 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO AND SHERMAN COUNTIES...

AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR 10 MILES NORTH OF KEARNEY...
AND MOVING NORTHEAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  PLEASANTON BY 125 AM CDT
  POOLE BY 135 AM CDT
  RAVENNA BY 145 AM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE.

HEINLEIN
Special weather statement, May 22, 1:36 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
136 AM CDT TUE MAY 22 2007

NEZ039-046-220700-
SHERMAN-VALLEY-
136 AM CDT TUE MAY 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN AND VALLEY COUNTIES...

AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANSLEY...OR 39 MILES NORTHEAST OF
LEXINGTON...AND MOVING NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ARCADIA BY 155 AM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE.

HEINLEIN
Special weather statement, May 22, 2:04 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
204 AM CDT TUE MAY 22 2007

NEZ039-040-220730-
GREELEY-VALLEY-
204 AM CDT TUE MAY 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREELEY AND VALLEY COUNTIES...

AT 159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCADIA...OR 50 MILES NORTH OF KEARNEY...AND
MOVING NORTHEAST AT 40 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ORD BY 220 AM CDT
  NORTH LOUP BY 225 AM CDT

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE.

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:10 AM CDTFlash Flood WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more16 hr
May 22, 5:18 PM CDTSevere Thunderstorm WarningGIDFurnas57 min
May 22, 5:45 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper60 min
May 22, 6:12 PM CDTSevere Thunderstorm WarningGIDFurnas63 min
May 22, 6:54 PM CDTSevere Thunderstorm WarningGIDDawson66 min
May 22, 6:58 PM CDTSevere Thunderstorm WarningGIDGosper44 min

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.